Vol. 38, No. 1, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
On the nonequivalence of conservative Hausdorff methods and Hausdorff moment sequences

John R. Edwards and Stanley G. Wayment

Vol. 38 (1971), No. 1, 39–47

In this paper we give a counter example to the theorem: A Hausdorff method is convergence preserving if and only if it is generated by a moment sequence as stated in “vectorvalued summability methods on a linear normed space” by L. C. Kurtz and D. H. Tucker, Proc. Amer. Math. Soc. 16 (1965) 419–428.

New results are also obtained which extend those known on the equivalence of the generalized Hausdorff moment problem with a generalized Riesz Representation Theorem, and a class of normed spaces is given in which the above mentioned does hold. The key tool in establishing these is the v-integral.

Mathematical Subject Classification 2000
Primary: 40D25
Secondary: 44A50
Received: 3 June 1970
Published: 1 July 1971
John R. Edwards
Stanley G. Wayment